MAUDE Adverse Event Report: ABBOTT VASCULAR GRAFTMASTER RX CORONARY STENT GRAFT SYSTEM; CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR GRAFTMASTER RX CORONARY STENT GRAFT SYSTEM; CORONARY STENT DELIVERY SYSTEM
Model Number 1012583-26
Medical Device Problem Codes Off-Label Use (1494); Failure to Advance (2524)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 08/30/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).A visual and dimensional inspection was performed on the returned device.The reported failure to advance could not be tested as it was based on operational circumstances.Additionally, the stent was noted to be flared, stretched, and bent stent struts on the proximal end of the stent and the white nylon sleeve was noted to be stretched.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.It was reported that the graftmaster rx covered stent delivery system was being used to treat an aneurysm.It should be noted that the graftmaster rapid exchange (rx) coronary stent graft system, domestic, instructions for use (ifu) states: the graftmaster rx is indicated for use in the treatment of free perforations, defined as free contrast extravasation into the pericardium, in native coronary vessels or saphenous vein bypass grafts greater than or equal to 2.75 mm in diameter.In this case, it is unknown if the ifu deviation directly caused or contributed to the reported event.The reported patient effect of perforation, as listed in the ifu, is a known patient effect that may be associated with use of a coronary stent in native coronary arteries.In this case, it is likely the device interacted with the previously implanted stent during advancement resulting in the reported failure to advance.Further manipulation of the device during retraction likely contributed to the noted material deformation (flared, stretched, and bent stent struts on the proximal end of the stent) in addition to the noted stretched white nylon sleeve.The investigation determined the reported failure to advance appears to be related to circumstances of the procedure.A conclusive cause for the reported patient effect, and the relationship to the product, if any, cannot be determined; however, the subsequent treatment appears to be related to circumstances of the procedure.There is no indication of a product quality issue with respect to manufacture, design, or labeling.The other graftmaster stent system referenced is filed under a separate medwatch report number.
 
Event or Problem Description
It was reported that the patient presented with a non-st elevation myocardial infarction and cardiac arrest.Mild extravasation was noted around an old covered stent, which was implanted on (b)(6) 2017, going into a pre-existing proximal aneurysm in the saphenous vein graft to obtuse marginal.A 4.0x26mm graftmaster stent system was advanced for treatment of the aneurysm, but after a lot of manipulating, failed to reach the aneurysm.Upon removal of the device, it was noted that the stent was dislocated and the delivery system was torn and stretched.Next the 4.5x26mm graftmaster stent system was advanced for treatment of the aneurysm, but failed to reach the aneurysm.There was evidence of worsening extravasation into the aneurysm.Transient no flow was noted.Balloon angioplasty was performed for one minute and improved the transient no flow.A non-abbott stent was implanted, successfully resolving the issues.No additional information was provided.

Brand Name
GRAFTMASTER RX CORONARY STENT GRAFT SYSTEM
Common Device Name
CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key12523744
Report Number2024168-2021-08535
Device Sequence Number14510982
Product Code MAF
UDI-Device Identifier08717648176494
UDI-Public08717648176494
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
H000001
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model Number1012583-26
Device Catalogue Number1012583-26
Device Lot Number0112341
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/31/2021
Initial Report FDA Received Date09/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PREVIOUSLY IMPLANTED COVERED STENT
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient Weight95